CUSTOMERS' OPTIMAL JOINING RULES FOR THE GI/M/s QUEUE.

Research output: Contribution to journalArticlepeer-review

Abstract

A GI/MIs queue with a stationary balking sequence is considered. For the infinite horizon average reward criterion, it is shown that among all stationary joining policies the optimal ones are nonrandomized control limit rules of the form: join if and only if the queue size is smaller than some specific number. It is shown that, in general, exercising self-optimization by individual customers does not optimize public good. The M/M/s queue is then treated as an example, and a "direct" proof for the optimality of the control limit rule is given.
Original languageEnglish
Pages (from-to)434-443
Number of pages10
JournalManagement Science
Volume18
Issue number7
DOIs
StatePublished - 1 Mar 1972

Keywords

  • Queuing theory
  • Mathematical optimization
  • Management science
  • Customer services
  • Mathematical models
  • Mathematical analysis
  • Operations research
  • Mathematical sequences
  • Sequential analysis

Fingerprint

Dive into the research topics of 'CUSTOMERS' OPTIMAL JOINING RULES FOR THE GI/M/s QUEUE.'. Together they form a unique fingerprint.

Cite this